| Model Number |
RONB11STF |
| Medical Device Problem Codes |
Break (1069); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/09/2023
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, the event occurred during robotic prostatectomy procedure.Prior to surgery, there was an issue with the trocar.The trocar was bent and had damaged tip.The obturator was damaged and could not pass through the trocar, and trocar¿s edge was chipped.Trocar was replaced prior surgery there was a 5 minute delay.During seminal vesicles dissection, the bipolar maryland forceps (bmf) jaws misaligned preventing proper function to manage the tissue.Energy delivery remained working.The bmf was replaced.There was a 5 minute delay to procedure.There was also a torn tip cover during normal use.The tip cover was replaced.There was no injury to the patient.There was a total of less than 10 minute delay to procedure.
Additional Manufacturer Narrative
Concomitant medical products: mrasi0005, bipolar maryland forceps mrasi0005 (serial#: (b)(4); mrasa0009, sterile monopolar cover mrasa0009 (lot#: d2e2399y) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the obturator was received inserted into the cannula, prolonged insertion can cause the duckbill seal to become stretched.The distal end of the obturator was bent.The trocar and cannula appeared intact.The circular seal and duckbill seal were visibly stretched out.It was reported that the obturator was damaged and the device had bent out of its intended shape.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the device has excessive force applied during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: make an incision large enough to accommodate the size of the trocar sleeve at the site of the placement.Bluntly dissect through the fascia and peritoneum in a routine approach for open laparoscopy.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.